Document Detail


A case of a suicide attempt associated with hyperthyroidism.
MedLine Citation:
PMID:  23337610     Owner:  NLM     Status:  Publisher    
Abstract/OtherAbstract:
Hyperthyroidism has profound effects on mental health. The literature is sparse, however, with regard to suicide attempts related to untreated hyperthyroidism. This case report illustrates the presentation of a patient in the intensive care unit after a life-threatening Tylenol overdose presumed to be secondary to adjustment disorder. During the patient's hospitalization, she experienced anxiety, heart palpitations, tachycardia and diaphoresis. The psychiatric consultant, endocrinology consultant and inpatient psychiatry teams helped to diagnose Graves' disease, significantly changing her treatment and trajectory.
Authors:
Christine E Petrich; Melissa P Bui; Helen M Farrell
Publication Detail:
Type:  JOURNAL ARTICLE     Date:  2013-1-19
Journal Detail:
Title:  General hospital psychiatry     Volume:  -     ISSN:  1873-7714     ISO Abbreviation:  Gen Hosp Psychiatry     Publication Date:  2013 Jan 
Date Detail:
Created Date:  2013-1-22     Completed Date:  -     Revised Date:  -    
Medline Journal Info:
Nlm Unique ID:  7905527     Medline TA:  Gen Hosp Psychiatry     Country:  -    
Other Details:
Languages:  ENG     Pagination:  -     Citation Subset:  -    
Copyright Information:
Copyright © 2012 Elsevier Inc. All rights reserved.
Affiliation:
Harvard Longwood Psychiatry Residency Training Program, Brookline, MA 02215. Electronic address: cpetrich@bidmc.harvard.edu.
Export Citation:
APA/MLA Format     Download EndNote     Download BibTex
MeSH Terms
Descriptor/Qualifier:

From MEDLINE®/PubMed®, a database of the U.S. National Library of Medicine


Previous Document:  Prenatal exposure to bisphenol A impacts midbrain dopamine neurons and hippocampal spine synapses in...
Next Document:  Emergence of methicillin-resistant, vancomycin-intermediate Staphylococcus aureus among patients ass...